skip to main content
OSTI.GOV title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Asymptotic symmetries in (d + 2)-dimensional gauge theories

Abstract

We show that the subleading soft photon theorem in a $(d+2)$-dimensional massless abelian gauge theory gives rise to a Ward identity corresponding to divergent large gauge transformations acting on the celestial sphere at null infinity. We further generalize our analysis to $(d+2)$-dimensional non-abelian gauge theories and show that the leading and subleading soft gluon theorem give rise to Ward identities corresponding to asymptotic symmetries of the theory.

Authors:
ORCiD logo [1];  [2]
  1. Univ. of California, Davis, CA (United States). Center for Quantum Mathematics and Physics (QMAP)
  2. Inst. for Advanced Study, Princeton, NJ (United States)
Publication Date:
Research Org.:
Inst. for Advanced Study, Princeton, NJ (United States); Univ. of California, Davis, CA (United States)
Sponsoring Org.:
USDOE Office of Science (SC)
OSTI Identifier:
1597002
Grant/Contract Number:  
SC0009988; SC0009999
Resource Type:
Journal Article: Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Volume: 2019; Journal Issue: 10; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Field Theories in Higher Dimensions; Gauge Symmetry; Scattering Amplitudes

Citation Formats

He, Temple, and Mitra, Prahar. Asymptotic symmetries in (d + 2)-dimensional gauge theories. United States: N. p., 2019. Web. doi:10.1007/JHEP10(2019)277.
He, Temple, & Mitra, Prahar. Asymptotic symmetries in (d + 2)-dimensional gauge theories. United States. doi:10.1007/JHEP10(2019)277.
He, Temple, and Mitra, Prahar. Thu . "Asymptotic symmetries in (d + 2)-dimensional gauge theories". United States. doi:10.1007/JHEP10(2019)277. https://www.osti.gov/servlets/purl/1597002.
@article{osti_1597002,
title = {Asymptotic symmetries in (d + 2)-dimensional gauge theories},
author = {He, Temple and Mitra, Prahar},
abstractNote = {We show that the subleading soft photon theorem in a $(d+2)$-dimensional massless abelian gauge theory gives rise to a Ward identity corresponding to divergent large gauge transformations acting on the celestial sphere at null infinity. We further generalize our analysis to $(d+2)$-dimensional non-abelian gauge theories and show that the leading and subleading soft gluon theorem give rise to Ward identities corresponding to asymptotic symmetries of the theory.},
doi = {10.1007/JHEP10(2019)277},
journal = {Journal of High Energy Physics (Online)},
issn = {1029-8479},
number = 10,
volume = 2019,
place = {United States},
year = {2019},
month = {10}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Save / Share:

Works referenced in this record:

On BMS invariance of gravitational scattering
journal, July 2014


Asymptotic symmetries of QED and Weinberg’s soft photon theorem
journal, July 2015


New symmetries for the gravitational S-matrix
journal, April 2015


A note on asymptotic symmetries and soft-photon theorem
journal, February 2015


BMS supertranslations and not so soft gravitons
journal, May 2017


2D Kac-Moody symmetry of 4D Yang-Mills theory
journal, October 2016

  • He, Temple; Mitra, Prahar; Strominger, Andrew
  • Journal of High Energy Physics, Vol. 2016, Issue 10
  • DOI: 10.1007/JHEP10(2016)137

New symmetries of QED
journal, January 2017

  • Kapec, Daniel; Pate, Monica; Strominger, Andrew
  • Advances in Theoretical and Mathematical Physics, Vol. 21, Issue 7
  • DOI: 10.4310/ATMP.2017.v21.n7.a7

2D Stress Tensor for 4D Gravity
journal, September 2017


Conservation laws from asymptotic symmetry and subleading charges in QED
journal, July 2018


Asymptotic symmetries of massless QED in even dimensions
journal, January 2017

  • Kapec, Daniel; Lysov, Vyacheslav; Strominger, Andrew
  • Advances in Theoretical and Mathematical Physics, Vol. 21, Issue 7
  • DOI: 10.4310/ATMP.2017.v21.n7.a6

Wave Propagation in Even and Odd Dimensional Spaces
journal, June 1955


Infrared Photons and Gravitons
journal, October 1965